Missouri, 2002

Hail and Damaging Wind in Missouri, June 11, 2002

June 11, 2002 · NWS LSX · 2 events in 1 county or zone

Storm spotters reported nickel size hail and large tree limbs down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Storm spotters reported nickel size hail and large tree limbs down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 10, 7:15 PM CST, 18 hours 10 minutes earlier.

Area forecast discussion, Jun 10, 7:15 PM CST, 18 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
815 PM CDT MON JUN 10 2002

AREA OF TSRA HAS WEAKENED AND MOVD E OF FA WITH MSTLY CLR SKIES
ATTIM. SUM CLDS OVR NW MO MAY MOV BACK INTO RGN AFT MDNGT. HV
REMOVED MENTN OF PCPN IN TNGT PDS ALL ZNS AND WL WORD FOR INCRG
CLDNS LATE. NO OTHR CHGS ATTIM.

.STL...NONE

WDB

In the hours before

Special weather statement, Jun 11, 7:25 AM CST, 6 hours before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-120000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
825 AM CDT TUE JUN 11 2002

HAZARDS THROUGH TONIGHT...
NO ORGANIZED SEVERE WEATHER IS EXPECTED ACROSS THE AREA TODAY AND
TONIGHT.  HOWEVER...ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EARLY EVENING.  THESE STORMS WILL BE CAPABLE OF
PRODUCING HIGH WINDS AND LOCALLY HEAVY RAINFALL.

DISCUSSION...
THE ATMOSPHERE WILL REMAIN HUMID AND VERY UNSTABLE TODAY.  SHOWERS
AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY AS A SERIES OF UPPER
LEVEL DISTURBANCES MOVES THROUGH THE REGION.  A BETTER CHANCE OF
SHOWERS AND THUNDERSTORMS WILL OCCUR TOMORROW AS A COLD FRONT MOVES
THROUGH MISSOURI AND ILLINOIS.

OUTLOOK FOR WEDNESDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA.

&&

THIS PRODUCT WILL BE ISSUED BETWEEN 6 AND 8 AM DAILY...AND WILL BE
UPDATED AS NEEDED.  FOR DETAILED INFORMATION ON A PARTICULAR
HAZARD...MAKE SURE TO REFER TO THE ZONE FORECASTS AND THE ACTUAL
WATCH...WARNING OR ADVISORY PRODUCT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Ralls

When
June 11, 1:25 PM CST
Where
Ralls County, Perry
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.433, -91.683

Thunderstorm Wind, Ralls

When
June 11, 1:25 PM CST
Where
Ralls County, Perry
Measured
55 kt (63 mph)
Reported by
TRAINED SPOTTER
Coordinates
39.433, -91.683

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5298114, 5298115.